Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 16, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 16, 2025, 3:25 AM CST for Covington County, Crenshaw County, Alabama. It was in force for 20 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 16, 2025, 3:25 AM CST (09:25 UTC)
- Expired
- Feb 16, 2025, 3:45 AM CST
- In force
- 20 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Covington County, AL, Crenshaw County, AL
The radar
The Ft Rucker radar (KEOX), 81 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 3:25 AM CST | TSTM WND DMG | 2 N Carolina, AL | Downed trees blocking both lanes of US Hwy 29 near Pecan Loop. |
| Feb 16, 3:33 AM CST | TSTM WND GST 58 | 1 N Sanford, AL | 58 mph gust measured at K79J. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 9:11 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
465
WUUS54 KMOB 160925
SVRMOB
ALC039-041-160945-
/O.NEW.KMOB.SV.W.0016.250216T0925Z-250216T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
325 AM CST Sun Feb 16 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southern Crenshaw County in south central Alabama...
Northern Covington County in south central Alabama...
* Until 345 AM CST.
* At 325 AM CST, severe thunderstorms were located along a line
extending from near Goshen to near Andalusia, moving east at 60
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gantt, Rutledge, Brantley, Andalusia, River Falls, Glenwood,
Dozier, Luverne, Heath, and Opp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 600 AM CST for south central
Alabama.
&&
LAT...LON 3153 8620 3125 8620 3126 8670 3152 8653
3153 8650 3156 8650 3175 8638 3174 8615
3166 8615 3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 0925Z 274DEG 53KT 3169 8613 3131 8653
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM1 follow-up statement
793
WWUS54 KMOB 160946
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
346 AM CST Sun Feb 16 2025
ALC039-041-160955-
/O.EXP.KMOB.SV.W.0016.000000T0000Z-250216T0945Z/
Crenshaw AL-Covington AL-
346 AM CST Sun Feb 16 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CRENSHAW AND NORTHERN
COVINGTON COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.
A Tornado Watch remains in effect until 600 AM CST for south central
Alabama.
LAT...LON 3153 8620 3125 8620 3126 8670 3152 8653
3153 8650 3156 8650 3175 8638 3174 8615
3166 8615 3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 0945Z 274DEG 53KT 3167 8583 3129 8623
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 1:49 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Feb 16, 1:49 AM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
149 AM CST Sun Feb 16 2025
...New UPDATE...
.MESOSCALE UPDATE...
Issued at 136 AM CST Sun Feb 16 2025
Low level convergence has remained sufficient enough across
northern portions of our forecast area as surface winds have
tended to remain somewhat backed. This has allowed for convection
along the line in interior southwest into south central Alabama to
continue to produce severe winds and potentially an isolated
tornado.
Further south across far southeast Mississippi and coastal
Alabama, surface winds have tended to veer as the northern part of
the upper shortwave through has raced east and taken on a negative
tilt and broken away from the southern half of the trough. This
has allowed for southern portions of the convective line to become
undercut and slightly elevated behind the cold front. The overall
evolution of this system has become quite complex. Despite the
southern end of the convective line becoming slightly elevated,
these storms will still be capable of producing wind gusts
approaching but likely just below severe limits.
We will continue to monitor trends and provide updates as
necessary. /JLH
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 65 33 59 39 64 49 60 30 / 0 0 0 0 10 90 70 0
Pensacola 67 38 58 43 62 52 62 35 / 20 0 0 0 10 90 80 10
Destin 70 40 59 45 64 53 64 38 / 50 0 0 0 0 80 90 10
Evergreen 64 31 57 33 63 43 57 27 / 10 0 0 0 0 90 80 10
Waynesboro 59 30 56 34 60 42 53 24 / 0 0 0 0 10 90 50 0
Camden 60 29 53 32 59 41 53 25 / 10 0 0 0 0 90 80 10
Crestview 68 33 59 34 64 45 62 33 / 30 0 0 0 0 90 90 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 6 AM CST early this morning for ALZ051>060-
261>266.
High Rip Current Risk through this evening for ALZ265-266.
High Surf Advisory until 6 PM CST this evening for ALZ265-266.
FL...Wind Advisory until 6 AM CST early this morning for FLZ201>206.
High Rip Current Risk through this evening for FLZ202-204-206.
High Surf Advisory until 6 PM CST this evening for FLZ202-204-
206.
MS...Wind Advisory until 6 AM CST early this morning for MSZ067-075-
076-078-079.
GM...Gale Warning until 6 AM CST early this morning for GMZ630>636-
650-655-670-675.
Small Craft Advisory from 6 AM this morning to 9 AM CST Monday
for GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Feb 16, 1:45 AM CST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
145 AM CST Sun Feb 16 2025
ALZ052-053-055-056-059-261>263-MSZ076-078-079-160830-
Clarke AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Escambia AL-
Washington AL-Mobile Inland AL-Mobile Central AL-Stone MS-Greene MS-
George MS-
145 AM CST Sun Feb 16 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MONROE...MOBILE...
NORTHWESTERN BALDWIN...SOUTHERN WASHINGTON...WESTERN ESCAMBIA...
SOUTHEASTERN CLARKE...SOUTHERN CONECUH...GEORGE...SOUTHEASTERN GREENE
AND SOUTHEASTERN STONE COUNTIES THROUGH 230 AM CST...
At 144 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Wagarville to 8 miles east of McHenry.
Movement was east at 65 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lucedale, Citronelle, Chickasaw, Saraland, Repton, I65 And AL 113,
Wilmer, Uriah, I65 And AL 225, McIntosh, Prichard, Gulfcrest, Excel,
Mount Vernon, Deer Park, Movico, Axis, Tanner Williams, I65 And US
84, and Frisco City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 AM CST for south central
and southwestern Alabama...northwestern Florida...and southeastern
Mississippi.
&&
LAT...LON 3146 8798 3143 8683 3079 8794 3079 8796
3077 8796 3079 8799 3076 8798 3068 8812
3068 8841 3074 8841 3074 8888 3068 8889
3068 8915
TIME...MOT...LOC 0744Z 265DEG 56KT 3142 8800 3071 8899
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MMSpecial weather statement, Feb 16, 2:09 AM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
209 AM CST Sun Feb 16 2025
ALZ055-056-059-261>266-FLZ201>204-160915-
Monroe AL-Conecuh AL-Mobile Inland AL-Mobile Coastal AL-
Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-Escambia AL-
Mobile Central AL-Escambia Inland FL-Santa Rosa Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-
209 AM CST Sun Feb 16 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MONROE...MOBILE...
BALDWIN...ESCAMBIA...SOUTHERN CONECUH...NORTHWESTERN SANTA ROSA AND
ESCAMBIA COUNTIES THROUGH 315 AM CST...
At 208 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Uriah to 3 miles west of
Satsuma to Gulfport. Movement was southeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jay, Grand Bay, Chickasaw, Repton, Point Clear, Uriah, Prichard,
Excel, Ensley, Pollard, Gonzalez, Pace, Foley, I10 And I65, Bay
Minette, Tanner Williams, Frisco City, I65 And I165, Semmes, and
McCullough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 AM CST for south central
and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3022 8838 3038 8841 3038 8840 3079 8841
3090 8818 3116 8789 3114 8787 3117 8788
3117 8785 3119 8786 3145 8757 3140 8672
3050 8721 3022 8782
TIME...MOT...LOC 0808Z 294DEG 43KT 3140 8753 3087 8811 3044 8905
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Feb 16, 2:32 AM CST, 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
232 AM CST Sun Feb 16 2025
ALZ055>058-060-160930-
Monroe AL-Conecuh AL-Butler AL-Covington AL-Crenshaw AL-
232 AM CST Sun Feb 16 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BUTLER...SOUTHEASTERN
MONROE...SOUTHERN CRENSHAW...CONECUH AND NORTHERN COVINGTON COUNTIES
THROUGH 330 AM CST...
At 232 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northeast of Fort Deposit to near
Repton. Movement was east at 55 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
I65 And US 84, Gantt, Repton, Andalusia, River Falls, Glenwood, Opp,
Rutledge, Brantley, Dozier, McKenzie, Georgiana, Castleberry,
Luverne, Red Level, Heath, and Evergreen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 AM CST for south central
Alabama.
&&
LAT...LON 3153 8616 3153 8620 3123 8620 3130 8745
3177 8700 3174 8615 3166 8615 3166 8616
3165 8616 3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 0832Z 278DEG 47KT 3204 8654 3143 8721
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Feb 16, 3:23 AM CST, 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
323 AM CST Sun Feb 16 2025
ALZ264-266-FLZ201>206-161030-
Baldwin Coastal AL-Baldwin Central AL-Okaloosa Inland FL-
Escambia Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
323 AM CST Sun Feb 16 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BALDWIN...OKALOOSA...
SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES THROUGH 430 AM CST...
At 323 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles east of Riverview to near Dauphin
Island. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Pensacola, Warrington, Ocean City, Fort Walton Beach, Pensacola,
Laurel Hill, Pensacola Beach, Shalimar, Wright, Summerdale, Point
Baker, Valparaiso, Myrtle Grove, Pea Ridge, Goulding, Ferry Pass,
Ensley, Gonzalez, Pace, and Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 AM CST for south central
and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3022 8822 3025 8808 3025 8816 3026 8809
3028 8812 3100 8682 3099 8639 3046 8639
3048 8628 3046 8628 3039 8635 3040 8639
3028 8645 3029 8680 3022 8721
TIME...MOT...LOC 0923Z 281DEG 40KT 3101 8681 3023 8814
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 12:03 AM CST | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 57 min |
| Feb 16, 12:22 AM CST | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 53 min |
| Feb 16, 12:49 AM CST | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Monroe, Wilcox | 56 min |
| Feb 16, 1:10 AM CST | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Mobile, Monroe, Washington | 50 min |
| Feb 16, 1:39 AM CST | Severe Thunderstorm Warning | MOB | Butler, Clarke, Conecuh, Monroe, Wilcox | 51 min |
| Feb 16, 1:45 AM CST | Special Weather Statement | MOB | Conecuh, Mobile | 45 min |
| Feb 16, 2:05 AM CST | Special Marine Warning | MOB | 85 min | |
| Feb 16, 2:09 AM CST | Special Weather Statement | MOB | Baldwin, Escambia, Mobile | 66 min |
| Feb 16, 2:18 AM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 42 min |
| Feb 16, 2:32 AM CST | Special Weather Statement | MOB | Butler, Conecuh, Covington, Crenshaw | 58 min |
| Feb 16, 2:41 AM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 49 min |
| Feb 16, 2:58 AM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 17 min |
| Feb 16, 3:07 AM CST | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 38 min |
| Feb 16, 3:25 AM CST | Special Marine Warning | MOB | 95 min | |
| Feb 16, 3:39 AM CST | Severe Thunderstorm Warning | MOB | Covington | 51 min |
| Feb 16, 4:57 AM CST | Special Marine Warning | MOB | 93 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.